No, not a pill diuretic. I eat organic celery before bedtime …that's natures diuretic. Also, you can make soup without salt, there are herbal salt subs online. One produced in Las Vegas is very good.
Member has chosen to not make this information public.
Interesting, my afib isn't that bad. But, when I excel my exercise which is lap swimming, the next day I am retaining more water which indicates the heart isn't working as well. It's a delicate dance. Food is important. Today made salt free bean soup with sauteed onion (avocado oil) and celery. Red pepper, turmeric, and a salt sub. Very good. Also home made bread without salt. My husband comes home with a beef dinner with the usual generous supply of salt and sugar. I love that food but keep it to a minimum. I eat a little bit, a few bites, but mostly eat the food I prepare. He's tired of my food but we manage. My point is you have to be on the correct eating 98% of the time. If you start to get lazy and lax, like I do because I'm feeling good, it only takes a couple of days and I'm carrying a few pounds of water, fatigued etc. Anyway, you can improve. It's a bunch of experiments and carefully observing what works and what doesn't.
Re exercise and afib, well, I use to rely on regular exercise to keep my weight in the normal range. With afib and the metoprolol, I can only exercise alittle bit. I do yoga stretches (recommend utube, Yoga with Adriane), and walk or swim. But if I'm having some ill days, can't do much of anything but wait until my energy returns to a moderate level. It's the new normal for me. I asked the NP if it's the heart or the metoprolol that has me tired most of the time, she said both. I attempted to cut back the metoprolol, but didn't feel well after two days. Staying on what is prescribed for now. U really need to change your eating to keep the weight down, low sugar, low salt, stuff you once ate isn't possible anymore. Increase raw fruits and vegs. Experiment with food and nutrition.
I ask myself why I am on a med before I go off. Re metropolol, I'm on it to slow the heart rate, in afib mostly due to a leaky heart valve, so the slowed heart rate helps me feel ok most of the time. I get very tired and they say this is a combination of the med and the heart. My cardiologist said I could experiment with the dosage of metropolol which is on the low side. But not to mess with Eliquis since the anticoagulant is the most important piece of the pie since stroke is the biggest danger with afib.
Hi, I was put on tik. three years ago. Before that, I had four cardioversions elec. and they didn't last since I also have MVP. The tik worked well for 2.5 years. After a very stressful family Christmas 2018, the tik stopped working. But while it worked, I appreciated it. The cardiology team is taking a manage the afib by slowing the heart with Metroprolin.(sp). It slows my heart rate so I feel ok, not great, but I prefer it to open heart surgery to put in a new valve, and then maybe they can control the afib. About 25% of my former self, at 71, it takes some getting us too. They did recommend I move to a lower elevation where the heart doesn't have to work as hard. At 4400ft and relocating soon to 2200ft. I have noticed more energy at lower altitudes. You do have to go into the hospital to download tik. Try rate management, lots cheaper. Think of afib as a variation on a theme of a normal heart beat. My heart needs to do alittle dance to move the blood along. (it's hard on the kidneys…drink unsweetened cranberry juice daily).
Three years of heart disease and have improved alot. 80%. But, I think it can make you depressed. You might need to see a therapist or a group. My cardiology dept does not have a support group, but some do. I'm also into animal therapy, pet the neighbors cats and dogs whenever I see them. Also visit neighborhood horse ranch and commune with horses. Move beyond the physical realm and feed the heart the nourishment of love.
Well, I wanted to lessen my Eliquis, but cardiologist said, " no". All you have to do is weigh the side effects verse a possible stroke. I'm not willing to gamble with a stroke. After three years, my main issues with Eliquis has been some brown spots on arms and legs, and joint pain. I treated the joint pain with weekly massage therapy and 1500 vit C. It's much better now, only a little bit of stiffness.